MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) INSTRUMENT BD TOTALYS MULTIPROCESSOR

BECTON, DICKINSON & CO. (SPARKS) INSTRUMENT BD TOTALYS MULTIPROCESSOR
Model Number 443327
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the instrument bd totalys multiprocessor that there was mis-association of data.The following information was provided by the initial reporter: if salesforce pir complaint, date received: customer problem: the customer reports when the cytologist looked at 4 slides they saw that they were mismatched and wanted to know why.The customer wanted it documented they had 4 mismatch slides.
 
Additional Manufacturer Narrative
H.6 investigation summary: complaint reports slide mismatch failure on multiprocessor (catalog number 443327) serial number tm0100.Complaint alleges cytologist looked at four slides and noticed they were mismatched.Service had customer reprocess the samples manually using the prepmate and slideprep.Cytologist compared the slides of the manually processed and slides processed with the multiprocessor and they matched.In conclusion the multiprocessor operates normally.Root cause not determined, and this complaint is not a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, tm0100 is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on 07/15/2020.Service history review was performed for the instrument tm0100, and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "misassociation.".
 
Event or Problem Description
It was reported that while using the instrument bd totalys multiprocessor that there was mis-association of data.The following information was provided by the initial reporter: if salesforce pir complaint, date received:.Customer problem: the customer reports when the cytologist looked at 4 slides they saw that they were mismatched and wanted to know why.The customer wanted it documented they had 4 mismatch slides.

Brand Name
INSTRUMENT BD TOTALYS MULTIPROCESSOR
Common Device Name
NA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16820703
Report Number1119779-2023-00483
Device Sequence Number20586713
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public00382904433277
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number443327
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown